CSN Login
Members Online: 5

You are here

Cumulative side effects or in my head?

Archie3
Posts: 3
Joined: Feb 2016

Howdy all.  First-time poster looking for insight.  Fighting Hodgkins.  Heading into ABVD infusion number 6 of 8 next week.  So far I've tolerated it relatively well except for neutropenia which it seems Neupogen is taking care of.  However, this go round it doesn't seem like i'm having my typical "pop" and I've been more run down than normal.  No fevers or anything like that, just more tired and feeling useless.  I know everyone reacts to this stuff differently but are the effects of ABVD cumulative?  I guess it would make sense if they were, but I'm frustrated this time and need to get my head on straight for the final push.

Thanks

Max Former Hodg...
Posts: 3699
Joined: May 2012

Hi Archie.

I believe abvd to indeed be cumulative.  I did 12 infusions (= six "cycles," or six month's worth) over five years ago. My first two or three were relatively uneventful: tired for a few days after an infusion, but otherwise could function.  I even went back to work after the second infusion, thinking it would be an easy cruse to the end of treatments.   Recovery is slow but continuous in nearly all patients after treatment ends.

 

.

lindary's picture
lindary
Posts: 711
Joined: Mar 2015

I started R-Chop Jan 2015. I looked forward to the energy the Prednisone gave me and even told my boss about it. I had no toruble getting into work once I finished the Prednisone. My boss, who is a breast cancer survivor, warned me  that with each treatment the energy will go down and the feeling of tiredness will go up. About the 3rd or 4th cycle it started to switch. Less energy and more feeling tired. Fortunately for me my job did not make me feel useless but I did get that attitude when at home. Had to fight with my husband to stop doing everything for me and let me do some things for myself. (I know he was trying to be helpful but....)

If you read up on the drugs you take they all state how long they stay in the body. Most of them are supposily out of our body in days or a couple of weeks (at least in my case). But when you talk to people who have been through the chemo they all say the same thing, how the "side effects" seem to continue a lot longer. Chemo brain is, to me, the most frustrating. My last chemo was the beginning of Oct. That is 4 months ago. I felt sure in Jan that was behind me but since then there have been times when I realize it's still there. Not as much as before but it's there. It think we would all agree that the side effects can be cummlative during the treatments.

BTW - when I felt useless I would do something I knew I could succeed in. Work a beginners Sudoku puzzle, cross work puzzle, play a computer game (that is not timed), water my plants. A few times I resulted in doing something like changing the sheets on our bed or doing my own laundry. When I had zero energy I checked off reading the newspaper as an accomplishment or just getting up in the morning and getting dressed for the day. 

Archie3
Posts: 3
Joined: Feb 2016

Thanks for the responses here.  It helps put me a little more at ease.  Doing what I can and tying not to be too hard on myself when I just can't do things.  1 more cycle to go, God willing. 

 

Max Former Hodg...
Posts: 3699
Joined: May 2012

What strain of HL do you have, Archie ?

Off hand, I believe that all five versions of HL are usually fairly easily put into full remission.   You will be in C.R. soon ! 

NHL, to the contrary, consists of about 35 routine strains, with a full spectrum from aggressive to indolents, so prognosis in initial NHL diagnosis is quite heavily linked to strain.

I live in SC and I have always admired the State's motto: "While I Breath, I Hope.  I noticed last week that the new automobile tag series has that motto across the top, I believe for the first time ever.

Regarding your post: God is willing.

max

 

Subscribe to Comments for "Cumulative side effects or in my head?"